Alert archive / Iowa / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 162, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Aug 3, 2009, 3:25 AM CDT for Boone County, Dallas County, Greene County, Iowa. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2009, 3:25 AM CDT (08:25 UTC)
- Expired
- Aug 3, 2009, 4:03 AM CDT
- In force
- 38 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
Counties Boone County, IA, Dallas County, IA, Greene County, IA
The radar
The Des Moines radar (KDMX), 33 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 3:32 AM CDT | HAIL 1 | Ssw Berkley, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 2, 11:37 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.4 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1305 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 2147 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDMX 030825
SVRDMX
IAC015-049-073-030915-
/O.NEW.KDMX.SV.W.0162.090803T0825Z-090803T0915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
325 AM CDT MON AUG 3 2009
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BOONE COUNTY IN CENTRAL IOWA...
NORTHERN DALLAS COUNTY IN CENTRAL IOWA...
EASTERN GREENE COUNTY IN WEST CENTRAL IOWA...
* UNTIL 415 AM CDT
* AT 324 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
RIPPEY...OR 37 MILES SOUTH OF FORT DODGE...AND WAS MOVING EAST AT
50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BERKLEY BY 330 AM CDT...
PERRY AND OGDEN BY 335 AM CDT...
BOUTON BY 340 AM CDT...
WOODWARD AND LUTHER BY 345 AM CDT...
MADRID BY 350 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL CAN CAUSE INJURY AND PROPERTY DAMAGE. SEEK SAFETY INDOORS
UNTIL THE STORM PASSES.
&&
LAT...LON 4216 9429 4206 9370 4203 9370 4186 9379
4186 9382 4181 9382 4175 9385 4185 9429
4186 9429 4186 9434
TIME...MOT...LOC 0825Z 290DEG 45KT 4197 9420
$$
PODRAZIK2 follow-up statements
000
WWUS53 KDMX 030850
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
350 AM CDT MON AUG 3 2009
IAC073-030900-
/O.CAN.KDMX.SV.W.0162.000000T0000Z-090803T0915Z/
GREENE IA-
350 AM CDT MON AUG 3 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GREENE COUNTY IS
CANCELLED...
LAT...LON 4211 9401 4206 9370 4203 9370 4186 9379
4186 9382 4181 9382 4175 9385 4181 9413
TIME...MOT...LOC 0850Z 290DEG 45KT 4186 9380
$$
IAC015-049-030915-
/O.CON.KDMX.SV.W.0162.000000T0000Z-090803T0915Z/
BOONE IA-DALLAS IA-
350 AM CDT MON AUG 3 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT
FOR NORTHEASTERN DALLAS AND SOUTHERN BOONE COUNTIES...
AT 347 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR MADRID...OR 24 MILES NORTHWEST OF DES MOINES...MOVING EAST AT 50
MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY AWAY FROM WINDOWS.
&&
LAT...LON 4211 9401 4206 9370 4203 9370 4186 9379
4186 9382 4181 9382 4175 9385 4181 9413
TIME...MOT...LOC 0850Z 290DEG 45KT 4186 9380
$$
PODRAZIK000
WWUS53 KDMX 030903
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
403 AM CDT MON AUG 3 2009
IAC015-049-030913-
/O.CAN.KDMX.SV.W.0162.000000T0000Z-090803T0915Z/
BOONE IA-DALLAS IA-
403 AM CDT MON AUG 3 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DALLAS AND
SOUTHERN BOONE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM.
LAT...LON 4211 9401 4206 9370 4203 9370 4186 9379
4186 9382 4181 9382 4175 9385 4181 9413
TIME...MOT...LOC 0903Z 290DEG 45KT 4180 9360
$$
SMALLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 11:53 PM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, Aug 2, 11:53 PM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 1153 PM CDT SUN AUG 2 2009 ...UPDATED 03/06Z AVIATION DISCUSSION... .SHORT TERM...REST OF TONIGHT...WITH ONGOING CONVECTION ACROSS SOUTHEAST SD AND SOUTHERN MN MOVING QUICKLY IN NORTHWEST IOWA...INCREASED POPS ACROSS NORTHERN CWA THROUGH 12Z MONDAY. LLJ INCREASING OVERNIGHT WITH SURFACE DEWPOINTS WELL INTO THE MIDDLE 60S TO AROUND 70 ACROSS NORTHERN IOWA. MUCAPE VALUES RANGE FROM 1500 TO 3000 J/KG IN CENTRAL TO NORTHWEST IOWA...WITH CORFIDI VECTORS DEPICTING A SOUTHERLY STORM MOTION ACROSS CENTRAL IOWA. SHEAR IS SUFFICIENT FOR DAMAGING WINDS WITH FREEZING LEVEL NEAR NEAR 14000 FEET AND SIG HAIL PARAMETERS SIGNIFICANT ENOUGH FOR LARGE HAIL. THIS IN CONJUNCTION WITH THE HISTORY OF THESE STORMS PRODUCING LARGE HAIL...NORTHERN CWA WILL LIKELY GET THE BLUNT OF THE SEVERE ACTIVITY. LIKELY WILL SEE STORMS QUICKLY PUSH INTO NORTHERN CWA BETWEEN 03-05Z...WITH THE SEVERE POTENTIAL THROUGH 10Z. PREVIOUS DISCUSSION.SHORT TERM...TONIGHT MODERATE SOUTHWEST SFC FLOW AND SUNNY SKIES HAS HELPED TEMPERATURES REBOUND QUICKLY TODAY AHEAD OF APPROACHING SYSTEM IN THE DAKOTAS. THE SYSTEM WILL SINK INTO THE STATE LATE TONIGHT AS A SHORTWAVE DIVES THROUGH THE NORTHERN MIDWEST. DYNAMICS ARE MOST FAVORABLE NORTH AND EAST OF IOWA OVERNIGHT WITH MORE LIMITED FORCING INTO THE STATE AFTER MIDNIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING NEAR THE LOW AND ASSOCIATED BOUNDARY WHERE FORCING WL BE GREATEST. THE STRONGEST CONVECTION IS FORECAST TO REMAIN NORTH OF IOWA...HOWEVER WITH THE INSTABILITY AXIS SETTING UP OVER THE STATE TONIGHT...WL LIKELY DRAW THE CONVECTION SOUTH INTO THE STATE. WL SEE BEST THREAT OF STORMS IN THE NORTHEAST CLOSEST TO THE STRONGEST FORCING WITH MORE ISOLATED STORMS TO THE SOUTH AND WEST. HAVE GONE WITH HIGH END OF GUIDANCE FOR LOWS GIVEN THERMAL RIDGE PLACEMENT OVER THE STATE DURING THE NIGHT AND CONTINUED MIXING...ESPECIALLY IN CENTRAL AND SOUTHERN PORTIONS OF THE STATE. .LONG TERM.../MONDAY-SUNDAY/ CHALLENGES REMAIN FOR THE BALANCE OF THE EXTENDED PERIOD...THOUGH MODELING OF OVERALL PATTERN EVOLUTION BEGINNING TO COME TOGETHER. SYSTEM APPROACHING OVERNIGHT WILL TAKE A TROUGH THROUGH THE REGION BY MIDDAY MONDAY WITH THE MAIN FRONT DROPPING INTO THE REGION MONDAY NIGHT. MODELS PICKING UP ON DUAL WINDSHIFT DURING THE DAY AND THEN NIGHT TIME HOURS WITH MAIN INSTABILITY AXIS REMAINING OVER THE SOUTH AND EAST DURING THE LATE DAY AND NIGHTTIME HOURS. AS THE SFC FRONT STALLS DURING THE OVERNIGHT HOURS...MODEST H850 WESTERLY FLOW OF 25 TO 35 KTS MAY BE ENOUGH TO CAUSE AN INCREASE IN THUNDER OVER THE FAR SOUTH NEAR THE UPPER LEVEL BOUNDARY. AS PER SPC DISCUSSION... OVERNIGHT INSTABILITY COMBINED WITH THE INCREASING SHEAR MAY BE ENOUGH TO ORGANIZE CONVECTION WITH POSSIBLE WIND AND HAIL. TIMING SUGGESTS THAT ACTIVITY WOULD MAINLY BE ELEVATED WITH THE LATE NIGHT EVENT. BEST CHANCES WILL REMAIN SOUTH OF I80 WITH THIS ACTIVITY. TUESDAY AIRMASS LOOKS TO BE LITTLE MODIFIED FROM MONDAY...OTHER THAN A MORE NORTHERLY SFC FLOW OVER THE NORTH. EURO/UKMET/GEM ALL DRIVE THE FRONT FARTHER INTO MISSOURI FOR THE MOMENT WHILE THE GFS HANGS THE BOUNDARY UP OVER SOUTHERN IA. IMPLICATIONS FOR THE FORECAST REMAIN AS THE MORE NORTHERLY SOLN WOULD FAVOR PM DEVELOPMENT OF ADDITIONAL THUNDER OVER THE AREA WITH SOME LIFT HERE. HOWEVER... WITH CONSENSUS MODEL AND SUPPORTIVE MANUAL COLLAB HAVE KEPT THE AREA DRY ON TUESDAY. THERMAL PROFILES STILL SUPPORT WARM TEMPS ACROSS THE SOUTH HALF WITH COOLER H850 TEMPS DROPPING INTO THE NORTHERN COUNTIES. ALREADY BY WEDNESDAY THE MODELS ARE REBUILDING THE HOT DOME TO THE WEST WITH INCREASING UPSTREAM THUNDER DEVELOPING IN THE STRONGER SOUTHERLY RETURN FLOW OVER THE DAKOTAS. STEERING CURRENTS WOULD ADVECT STORMS SOUTHEAST INTO THE AREA WITH FAVORED CHANCES OVER THE WEST DURING THE DAY ON WEDNESDAY AND MOST AREAS FOR WED NIGHT AND THURSDAY. TIMING OF THE RETURN OF PEAK MOISTURE AND SUBSEQUENT WIDE SPREAD RAINFALL EVENT PRIOR TO WEEKEND HEAT EPISODE THE MAIN MAJOR CHALLENGE FOR THE END OF THE WEEK. GFS SEEMS TO BE THE MOST AGGRESSIVE IN BRINGING THE RAIN IN BY THURSDAY WITH THE 00Z AND NEW 12Z EURO HOLDING THINGS OFF UNTIL FRIDAY. AT THIS TIME...INSTABILITY POINTS TOWARD EVENING SVR WEST WITH OVERNIGHT LESSENING INSTABILITY AS THE AREA EXPANDS NORTHEAST ACROSS THE REGION. THIS WILL BE THE BIG ISSUE OVER THE NEXT FEW DAYS AS WE TRANSITION INTO NEXT WEEKEND. THE MODELS KEEP US IN THE VERY WARM AIR SATURDAY WITH SOME HINT THAT THE FRONT WILL SAG INTO THE STATE ON SUNDAY AND ACT AS A FOCUS FOR ADDITIONAL THUNDERSTORM ACTIVITY... WITH VERY WARM AND HUMID CONDITIONS REMAINING. NEWEST EURO ALSO HAS H850 TEMPS INCREASING TO 24C BY 00Z SUN WHICH WOULD POINT TOWARD MID 90S FOR HIGHS NEXT SAT. SIMILAR TO THE 00Z RUN...THE EURO DROPS THE FRONT SOUTH INTO CENTRAL IA BY SUNDAY AFTERNOON AND CONTINUES TO HOLD ONTO THE FEATURE NEAR THE FORECAST AREA INTO THE FOLLOWING WEEK. IF THIS TREND CONTINUES TO DEVELOP... WE COULD BE IN FOR A PERIOD OF WARM TO HOT WX...SOMETHING NOT YET SEEN MUCH THIS SUMMER. && .AVIATION...03/06Z ONGOING CONVECTION WILL ENTER NORTHERN IOWA OVER THE NEXT 6 HOURS...MAINLY AFFECTING THE NORTHERN TAF SITES. HAVE MENTION OF MVFR CONDITIONS FOR -TSRA VIS. COULD SEE SOME STRONG GUSTS AT FOD...MCW...AND ALO BUT TIMING WAS DIFFICULT TO PINPOINT FOR MCW AND ALO. HAVE MENTION OF STRONG GUSTS IN TEMPO GROUP FOR FOD WITH STORMS MOVING INTO CWA. OTM MAY GET SOME ISO THUNDERSTORMS PAST 12Z MONDAY...ALL OTHER TAF SITES VFR CONDITIONS. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE && SHORT TERM...KLP/COGIL AVIATION...KLP LONG TERM...REV
Hazardous weather outlook, Aug 2, 8:42 PM CDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 842 PM CDT SUN AUG 2 2009 IAZ004>007-015>017-023>028-033>039-040145- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- 842 PM CDT SUN AUG 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A SLIGHT RISK OF SEVERE STORMS IS EXPECTED...GENERALLY NORTH OF HIGHWAY 20 IN NORTHERN IOWA LATE TONIGHT INTO EARLY MONDAY MORNING. THE MAIN THREAT WILL BE LARGE HAIL UP TO THE SIZE OF GOLF BALLS AND DAMAGING WINDS IN EXCESS OF 60 MPH. LOCALLY HEAVY RAIN IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS WILL LINGER INTO THE EARLY MORNING HOURS ON MONDAY...EAST OF INTERSTATE 35 AND NORTH OF INTERSTATE 80 THROUGH SUNRISE. THE MAIN THREAT WILL BE LARGE HAIL UP TO THE SIZE OF GOLF BALLS AND DAMAGING WIND IN EXCESS OF 60 MPH. THERE WILL BE LOW CHANCES FOR SHOWERS AND THUNDERSTORMS STARTING TUESDAY NIGHT LASTING RIGHT INTO NEXT WEEKEND. THE BETTER CHANCES CURRENTLY APPEAR TO BE AREA WIDE LATE WEDNESDAY...AND THEN AGAIN THURSDAY INTO SATURDAY. THE SEVERE WEATHER POTENTIAL FOR THIS PERIOD WILL BE BETTER DETERMINED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT THROUGH MONDAY MORNING. IAZ044>050-057>062-070>075-081>086-092>097-040145- CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 842 PM CDT SUN AUG 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT CHANCES FOR SHOWERS AND THUNDERSTORMS RETURN TO THE FORECAST TONIGHT...ESPECIALLY DURING THE LATE EVENING AND OVERNIGHT HOURS. THE SEVERE WEATHER POTENTIAL IS RATHER LOW. HOWEVER...AN ISOLATED SEVERE STORM CANNOT BE RULED OUT WITH THE MAIN THREAT OF HAIL AND BRIEF GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CHANCES FOR SHOWERS AND NON SEVERE THUNDERSTORMS LINGER INTO MONDAY MORNING EAST. THERE WILL BE LOW CHANCES FOR SHOWERS AND THUNDERSTORMS STARTING TUESDAY NIGHT LASTING RIGHT INTO NEXT WEEKEND. THE BETTER CHANCES CURRENTLY APPEAR TO BE AREA WIDE LATE WEDNESDAY...AND THEN AGAIN THURSDAY INTO SATURDAY. THE SEVERE WEATHER POTENTIAL FOR THIS PERIOD WILL BE BETTER DETERMINED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BRIEFLY EARLY MONDAY MORNING. OTHERWISE SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KLP
In the hours before
Local storm report, Aug 3, 2:01 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
201 AM CDT MON AUG 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM TSTM WND DMG DUNCOMBE 42.47N 94.00W
08/03/2009 WEBSTER IA BROADCAST MEDIA
LARGE TREE DOWN IN TOWN.
&&
PODRAZIKSpecial weather statement, Aug 3, 2:12 AM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 212 AM CDT MON AUG 3 2009 IAZ033-034-030745- CALHOUN-SAC- 212 AM CDT MON AUG 3 2009 ...SIGNIFICANT WEATHER ADVISORY FOR SAC AND WESTERN CALHOUN COUNTIES UNTIL 245 AM CDT... AT 211 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF ODEBOLT...OR 15 MILES EAST OF IDA GROVE...MOVING EAST AT 35 MPH. NICKEL SIZE HAIL...AND WINDS IN EXCESS OF 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... WALL LAKE BY 220 AM CDT. LAKE VIEW AND SAC CITY BY 225 AM CDT. LYTTON BY 235 AM CDT. YETTER AND AUBURN BY 240 AM CDT. PODRAZIK
Local storm report, Aug 3, 2:37 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
237 AM CDT MON AUG 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 AM HAIL BREDA 42.18N 94.98W
08/03/2009 E0.88 INCH CARROLL IA FIRE DEPT/RESCUE
PENNY TO NICKEL HAIL. FROM BREDA FD VIA CARROLL COUNTY
SHERIFF.
&&
SMALLSpecial weather statement, Aug 3, 2:43 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 243 AM CDT MON AUG 3 2009 IAZ045-046-030800- CARROLL-GREENE- 243 AM CDT MON AUG 3 2009 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CARROLL AND NORTHWESTERN GREENE COUNTIES UNTIL 300 AM CDT... AT 240 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTH OF CARROLL...OR 34 MILES SOUTHEAST OF IDA GROVE...MOVING EAST AT 40 MPH. AT 235 AM CDT...PENNY TO NICKEL HAIL WAS REPORTED IN THE TOWN OF BREDA BY THE LOCAL FIRE DEPARTMENT. NICKEL SIZE HAIL...AND WINDS IN EXCESS OF 45 MPH ARE EXPECTED WITH THIS STORM. PODRAZIK
Special weather statement, Aug 3, 2:57 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 257 AM CDT MON AUG 3 2009 IAZ045-046-030830- CARROLL-GREENE- 257 AM CDT MON AUG 3 2009 ...SIGNIFICANT WEATHER ADVISORY FOR GREENE AND NORTHEASTERN CARROLL COUNTIES UNTIL 330 AM CDT... AT 256 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GLIDDEN...OR 39 MILES SOUTHWEST OF FORT DODGE...MOVING EAST AT 35 MPH. NICKEL SIZE HAIL...AND WINDS IN EXCESS OF 45 MPH ARE EXPECTED WITH THIS STORM. PODRAZIK
Local storm report, Aug 3, 3:10 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
310 AM CDT MON AUG 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 AM HAIL SCHLESWIG 42.16N 95.43W
08/03/2009 E1.00 INCH CRAWFORD IA LAW ENFORCEMENT
FROM CRAWFORD COUNTY SHERIFF.
&&
SMALLThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 12:25 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas, Sac | 50 min |
| Aug 3, 12:47 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Calhoun, Carroll, Greene, Hamilton, Humboldt and 4 more | 43 min |
| Aug 3, 1:23 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Carroll, Dallas, Greene, Guthrie, Hamilton and 5 more | 35 min |
| Aug 3, 3:08 AM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford, Sac | 52 min |
| Aug 3, 4:29 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Guthrie | 46 min |
| Aug 3, 4:53 AM CDT | Severe Thunderstorm Warning | DMX | Dallas, Guthrie, Madison | 52 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.